Hair Loss Treatments
Hair Loss & Alopecia Information, Support, and Treatments
Page 1 of 4 123 ... LastLast
Results 1 to 10 of 31
  1. #1
    Junior Member
    Join Date
    Dec 2005
    Posts
    2

    Propecia does not cause Depression

    I noticed embedded in a couple other topics under side effects, people mentioning varying degrees of depression and related them to their use of propecia.

    I can say personally it seemed to have caused me to fall into serve depression for the entire 2.5 years or so I took it. I started taking propecia right before I closed down a business I had for 5 years and laid off 20 people. So I suspected that caused me to feel blue and soon after emersed myself in an online game to get away from life for a while. But soon I slid into a deep dark hole for a couple years noone could bring me out... I even wrote a suicide note a couple times, but couldn't go through with it although I continued to think about suicide daily. After 2 years (while still taking propecia) I quit the online game, thinking the 15 hours a day playing that didn't help depression much, but still it persisted. FINALLY I quit taking propecia due to other side effects like wrecking my sex life, causing bad pain in my testicles and the formation of a small tumor in my scrotum. 3 months later I felt like a million bucks. The sexual side effects mostly vanished and my depression had mostly subsided. After 6 months off the drug I felt so happy I can't even explain and was tackling the world again like 3 years prior (before I took them nasty little pills).

    Sure I lost the hair gains I had made because it DID work for me on hair regrowth; but I can NEVER get them 3 years back I lost. If anyone else had similar side effects, please post; I wan't to know. I don't know why I never put 1 and 1 together because a few times I quit taking Propecia for a few weeks and I did feel slightly better each time I quit. At least for me it did seemed to be directly connected which sucks--especailly since it took me almost 3 years to figure out!

  2. #2
    about a month after starting fin i started developed feelings of strong anxiety randomly and slight constant depression where i felt kinda numb kinda like in a haze as if i just woke up but stayed constantly "cloudy thoughts" almost

    nothing had changed in my life durring this time except starting fin and i still have a decent head of hair just some diffuse thining i have/had nothing to get depressed about im pretty realistic about hairloss so i believe its the fin messing with my mind :wink:

    i droped it down to .5mg daily seems not as bad anymore
    21 years old - diffuse

  3. #3
    Senior Member Britannia's Avatar
    Join Date
    Oct 2005
    Posts
    1,225
    Your depression is not related to your Propecia use. Period.
    Britannia to launch new Hairloss Shampoo range in July 2010! Ask me for details. No snake oils. No rip offs. UK only until US distributors found.

    Also cheap UK based generic Finasteride available soon!

  4. #4
    Senior Member cook'n'milkies's Avatar
    Join Date
    Nov 2005
    Location
    NY, NY
    Posts
    353
    yeah, for real, you are losing your hair, that's what's depressing you. I swear, the lengths people will go looking for sides.

  5. #5
    Senior Member
    Join Date
    Jul 2005
    Location
    England , UK
    Posts
    138
    not true, messing about with hormones 'can' effect mood, ask bodybuilders who **** about with there hormones,ask men who suffer with low testosterone and need trt, ask women who suffer with pmt, i guess there making it up

    take a a dht based hormone like proviron and you can and often get a massive sense of well being, along with increased sex drive,decreased body fat, more energy, just ask many people who have taken it

    so of course doing the opposite inhibiting dht, will course mood problems in certain indviduals, you are essentially messing about with your natural hormone balance

    just because YOU have not suffered a particular side effect, doesnt mean other people havnt,

    i understand there is really not a need to make such a thread about it,specially his first post, which always looks suspect, but im sure its true

  6. #6
    Senior Member
    Join Date
    Jul 2005
    Location
    England , UK
    Posts
    138
    Quote Originally Posted by wet grundle
    "Your depression is not related to your Propecia use. Period. "

    "yeah, for real, you are losing your hair, that's what's depressing you. I swear, the lengths people will go looking for sides. "


    I love these ignorant assholes who post $#iT like this. The only thing you people know about Propecia is what the FDA tells you and (more to the point) what you've read on this forum. You have no expertise on the subject whatsoever, yet you make these declarative statements with this tone of authority. Newcomers will read your bull****, take it as Gospel truth and be completely misinformed, which is contrary to the purpose of this forum.

    Listen very carefully dip****s, he took Propecia for 2 years, was very depressed, quit, and now he isn't depressed. Take your bull****, generalized, misinformation and shove it up your asses. Just because Propecia isn't SUPPOSED to cause depression, doesn't mean it didn't happen. If he reported this, it HAPPENED, why on Earh would he lie about it? If he was so "depressed about losing his hair," why would he be posting now about how happy he is, now that he stoped taking propecia and is LOSING HIS HAIR AGAIN?

    I'm so sick of having to read through uninformed $#iT. LISTEN TO ME, if you don't know what the f*** you're talking about, DON'T POST ANYTHING! If you read something on another thread don't re-post it as if you're a doctor giving the final word. QUALIFY your posts appropriately, to give readers some sense of reference.

    Instead of saying "Propecia doesn't cause drepression," say "I've heard.." or "I thought that.." or "I'm a f****ing idiot and don't know my ass from my face but..."

    I know the 1st ammendment gives EVERYBODY the right to say things in public, but at least this way we'll know who to listen to.
    lmfao good post, there's so many patronising twats on here,who feel the need to talk down to people, one day i hope there nutsack falls off, and i 'll tell them they must be making it up, cos it aint in the patient information bullsh*t list of merks 2% side effects

  7. #7
    Senior Member
    Join Date
    Sep 2005
    Posts
    656
    Cause and effect. Every action has an equal and opposite reaction. And if you don't think hormonal fluctuations can affect mood, then perhaps you've also never made contact with a premenstrual woman.

  8. #8
    Senior Member
    Join Date
    Jun 2004
    Location
    colorado
    Posts
    129
    fin abso****inglutely CAN cause mood swings, loss of libido, watery jizz, etc etc...... anybody that saya it does not just because THEY did have sides is a dumbass period, end of story. it just depends what you can tolerate personally

  9. #9
    Junior Member
    Join Date
    Dec 2005
    Posts
    2
    I see a few people flamed me pretty hard and a few were supportive. I thought forums were for discussion and support, but to some I guess they are not. I took the time to post what I did simply because in my case propecia did cuase me serve depression. At least with the way my body reacted to it, I was lost in depression for the better part of 3 years and a few months after I quit it had subsided. Now, I still feel like a million bucks and haven't taken it for well over a year. Well--that is just my experience, but have noticed many posts on different sites sharing the same experience I had with the drug so decided to sign up and post.

    Good luck to anyone that takes it and it doesn't cause mood swings or some sort. It does work for sure--I had hair regrowth in spots where it was really thin. The sexual side effects listed on the bottle are true too!!

  10. #10
    Senior Member Aplunk1's Avatar
    Join Date
    Dec 2005
    Location
    Propane and Propane Accessories
    Posts
    2,976
    Thank you Robmyster for your experiences. I completely agree with your assertion that Propecia may have impacted a certain degree of depression on you. In some ways, I feel that Propecia did just that to me. I'm now taking Dutasteride, which hasn't compromised anything in comparison to Propecia. I am experiencing more frontal regrowth, less side effects, and an overall "less cloudy" kind of thought process. Anyway, that's just my story. Are you doing anything to maintain your hair now, or are you letting it run its course?

Similar Threads

  1. Finpecia (Propecia) serious depression side effects...
    By JohnnyDrama in forum Dealing with Side Effects
    Replies: 8
    Last Post: April 2nd, 2012, 09:57 AM
  2. Merck lists "DEPRESSION" as possible Propecia side effect
    By Mew in forum Dealing with Side Effects
    Replies: 47
    Last Post: March 21st, 2011, 03:25 AM
  3. Way to combat Propecia Depression?
    By johnfelt82 in forum Dealing with Side Effects
    Replies: 2
    Last Post: January 22nd, 2010, 07:03 AM
  4. Propecia (Finasteride) and Mood / Depression
    By fkm in forum Men's General Hair Loss Discussions
    Replies: 13
    Last Post: March 25th, 2005, 11:39 AM
  5. Merck lists "DEPRESSION" as possible Propecia side effect
    By Mew in forum Antiandrogens - Propecia, Dutasteride, etc.
    Replies: 3
    Last Post: December 31st, 1969, 05:00 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •